Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Albuquerque, NM

March 22, 2007Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 22, 2007, 9:32 AM MDT for Curry County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2007, 9:32 AM MDT (15:32 UTC)
Expired
Mar 22, 2007, 10:30 AM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 27 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 221534
SVRABQ
NMC009-221630-
/O.NEW.KABQ.SV.W.0001.070322T1532Z-070322T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
933 AM MDT THU MAR 22 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 1030 AM MDT

* AT 932 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RANCHVALE...OR ABOUT 14
  MILES NORTHWEST OF CLOVIS...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TEXICO...
  BROADVIEW...
  BELLVIEW...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3462 10357 3437 10341 3433 10304 3496 10304

$$

GUYER
2 follow-up statements
000 
WWUS55 KABQ 221549
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
949 AM MDT THU MAR 22 2007

NMC009-221630-
/O.CON.KABQ.SV.W.0001.000000T0000Z-070322T1630Z/
CURRY-
949 AM MDT THU MAR 22 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CURRY COUNTY UNTIL 1030 AM MDT...

AT 943 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTHWEST OF
PLEASANT HILL...OR ABOUT 14 MILES NORTH OF CLOVIS...MOVING NORTHEAST
AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROADVIEW...
  BELLVIEW...

LAT...LON 3473 10346 3449 10330 3446 10305 3496 10304

$$
GUYER
000 
WWUS55 KABQ 221624
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1024 AM MDT THU MAR 22 2007

NMC009-221634-
/O.EXP.KABQ.SV.W.0001.000000T0000Z-070322T1630Z/
CURRY-
1024 AM MDT THU MAR 22 2007

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1030 AM MDT FOR
NORTHEASTERN CURRY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3473 10346 3449 10330 3446 10305 3496 10304

$$

GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:31 AM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 22, 7:31 AM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
731 AM MDT THU MAR 22 2007

.UPDATE...INCREASED POPS THIS MORNING OVER THE EAST AND ADDED
THUNDER. CHJ

&&

.PREV DISCUSSION...300 AM MDT THU MAR 22 2007...
STRONG STORM NOW AFFECTING NM TO BE THE MAIN FOCUS THIS FORECAST
PACKAGE.

STORM CENTER SWIRLING OFF THE NRN BAJA CA COAST HAS BEEN DIVING
S BUT LOOKS LIKE IT IS MAKING THE TURN TO THE E EARLY THIS AM. IT
WILL CROSS BAJA CA AND MOVE INTO NRN MEXICO FRI AND OVER NM ON SAT
BEFORE LIFTING NE OUT OF THE STATE SAT NIGHT. MEANWHILE AN INITIAL
SHORT WAVE TROUGH WELL AHEAD OF THE MAIN LOW HAS MOVED OVER NM AND
IS BRINGING THE STATE SOME SHOWERS AND HIGH ELEVATION SNOWS EARLY
THIS AM. BASED ON CURRENT RADAR TRENDS HAVE INCREASED POPS THIS AM
OVER THE N AND W. CERTAINLY ENOUGH INSTABILITY TO TRIGGER SOME
THUNDERSTORMS THIS PM. WILL MENTION SMALL HAIL AND GUSTY WINDS WITH
THE STORMS OVER THE SE WHERE BEST INSTABILITY SETS UP. SNOW LEVEL
WILL BE HIGH THIS PM WITH ANY ACCUMULATION ONLY ON THE MOUNTAIN TOPS.

THERE SHOULD BE A BRIEF LULL IN THE ACTIVITY TONIGHT AS INITIAL
WAVE DEPARTS AND INFLUENCE FROM MAIN STORM NOT QUITE REACHING NM.
POPS TO INCREASE AGAIN ON FRI THOUGH AS NEXT SURGE OF MOISTURE POURS
INTO THE STATE. GOOD DYNAMICS AND MOISTURE WILL LEAD TO AN ACTIVE
DAY OF SHOWERS AND STORMS. A FEW OF THE STORMS OVER THE SE THIRD OF
OUR ZONES COULD BE SEVERE...AND WILL MENTION DAMAGING WINDS AND
LARGE HAIL. IT SHOULD REMAIN ACTIVE FRI NIGHT AND SAT AS THE STORM
APPROACHES AND THEN MOVES OVER THE STATE. INCREASED POPS DURING
THESE PERIODS. SNOW LEVELS WILL LOWER WITH ACCUMULATIONS POSSIBLE
IN THE NRN AND WRN MOUNTAINS.

STORM TO EXIT THE STATE LATER IN THE WEEKEND BUT WRAP AROUND
MOISTURE WILL CONTINUE TO BRING RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS TO MAINLY THE NORTH SAT NIGHT INTO SUN. DRY AND MILDER
ON MON. THEN A BACK DOOR FRONT AND AN APPROACHING STORM SYSTEM
WILL BRING SOME COOLING TO MOST AREAS TUE AND WED WITH ISOLATED
SHOWERS DURING THIS TIME PERIOD. CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Mar 22, 5:58 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MDT THU MAR 22 2007

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
558 AM MDT THU MAR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
A FEW THUNDERSTORMS FROM THE SOUTH CENTRAL MOUNTAINS TO THE EAST
CENTRAL PLAINS COULD BE STRONG THROUGH EARLY THIS EVENING...PRODUCING
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EARLY EVENING OVER MUCH OF EASTERN NEW MEXICO...FROM CLAYTON
TO SANTA ROSA AND RUIDOSO ON EAST TO THE TEXAS BORDER. THE MAIN
THREATS WILL BE LARGE HAIL AROUND ONE INCH IN DIAMETER AND
DAMAGING WIND GUSTS TO 65 MPH.

SNOW SHOWERS OVER THE NORTHERN AND WESTERN MOUNTAINS FRIDAY NIGHT
THROUGH SATURDAY NIGHT MAY BE ABLE TO ACCUMULATE SEVERAL INCHES OF
SNOW ABOVE 7500 FEET.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EARLY
EVENING BETWEEN 1 PM AND 8 PM MDT.

40

In the hours before

Special weather statement, Mar 22, 6:29 AM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 AM MDT THU MAR 22 2007

NMZ016-019-221300-
CHAVES COUNTY PLAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
629 AM MDT THU MAR 22 2007

...STRONG THUNDERSTORM MOVING OVER WESTERN CHAVES COUNTY...

AT 622 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES EAST OF PICACHO.
MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL
LINCOLN COUNTY AND RURAL CENTRAL CHAVES COUNTY.

THIS STORM IS CAPABLE OF PRODUCING SEVERE WEATHER. PERSONS IN THE
PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR
OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Mar 22, 7:01 AM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
701 AM MDT THU MAR 22 2007

NMZ019-221330-
CHAVES COUNTY PLAINS-
701 AM MDT THU MAR 22 2007

...STRONG THUNDERSTORM MOVING OVER NORTHWEST CHAVES COUNTY...

AT 651 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES SOUTH OF MESA. MOVEMENT
WAS NORTH TO NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
CHAVES COUNTY...BUT WILL CROSS U.S. ROUTE 285 AROUND 710 AM MDT.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Mar 22, 8:14 AM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 AM MDT THU MAR 22 2007

NMZ018-020-221445-
DE BACA COUNTY-ROOSEVELT COUNTY-
814 AM MDT THU MAR 22 2007

...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN DE BACA COUNTY...

AT 806 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 23 MILES SOUTH OF TAIBAN.
MOVEMENT WAS NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL DE
BACA COUNTY AND RURAL WEST CENTRAL ROOSEVELT COUNTY.

GUYER
Special weather statement, Mar 22, 8:46 AM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
846 AM MDT THU MAR 22 2007

NMZ019-221530-
CHAVES COUNTY PLAINS-
846 AM MDT THU MAR 22 2007

...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY...

AT 845 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTH OF ELKINS.
MOVEMENT WAS NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES
COUNTY.

GUYER
Special weather statement, Mar 22, 9:03 AM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
903 AM MDT THU MAR 22 2007

NMZ013-020-021-221530-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
903 AM MDT THU MAR 22 2007

...STRONG THUNDERSTORM MOVING OVER MELROSE IN SOUTHWEST CURRY
COUNTY...

AT 857 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MELROSE. MOVEMENT WAS
NORTHEAST AT 40 MPH. DIME SIZE HAS ALREADY BEEN REPORTED WITH THIS
STORM NORTHWEST OF MELROSE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORREST AND SAINT VRAIN.

GUYER
Special weather statement, Mar 22, 9:25 AM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
925 AM MDT THU MAR 22 2007

NMZ021-221615-
CURRY COUNTY-
925 AM MDT THU MAR 22 2007

...STRONG THUNDERSTORM MOVING OVER CURRY COUNTY...

AT 920 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTH OF SAINT VRAIN.
MOVEMENT WAS NORTHEAST AT 25 MPH. DIME SIZE HAIL WAS REPORTED WITH
THIS STORM AS IT PASSED NORTHWEST OF MELROSE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRADY AND RANCHVALE.

GUYER

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.